The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ramanujan bigraphs associated with $ SU(3)$ over a $ p$-adic field

Authors: Cristina Ballantine and Dan Ciubotaru
Journal: Proc. Amer. Math. Soc. 139 (2011), 1939-1953
MSC (2010): Primary 11F70, 22E50
Published electronically: January 6, 2011
MathSciNet review: 2775370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the representation theory of the quasisplit form $ G$ of $ SU(3)$ over a $ p$-adic field to investigate whether certain quotients of the Bruhat-Tits tree associated to this form are Ramanujan bigraphs. We show that a quotient of the tree associated with $ G$ (which is a biregular bigraph) is Ramanujan if and only if $ G$ satisfies a Ramanujan type conjecture. This result is analogous to the seminal case of $ PGL_2(\mathbb{Q}_p)$ considered by Lubotzky, Phillips, and Sarnak. As a consequence, the classification of the automorphic spectrum of the unitary group in three variables by Rogawski implies the existence of certain infinite families of Ramanujan bigraphs.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F70, 22E50

Retrieve articles in all journals with MSC (2010): 11F70, 22E50

Additional Information

Cristina Ballantine
Affiliation: Department of Mathematics and Computer Science, College of the Holy Cross, Worcester, Massachusetts 01610

Dan Ciubotaru
Affiliation: Department of Mathematics, University of Utah, Salt Lake City, Utah 84112

Received by editor(s): June 1, 2010
Published electronically: January 6, 2011
Additional Notes: The second author was supported in part by NSA-AMS 081022.
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society